Home
  >  
Section 12
  >  
Chapter 11,378

Some exact solutions of a generalized Fisher equation related to the problem of biological invasion

Petrovskii, S.; Shigesada, N.

Mathematical Biosciences 172(2): 73-94

2001


ISSN/ISBN: 0025-5564
PMID: 11520500
DOI: 10.1016/s0025-5564(01)00068-2
Accession: 011377502

Download citation:  
Text
  |  
BibTeX
  |  
RIS

The problem of biological invasion in a model single-species community is considered, the spatiotemporal dynamics of the system being described by a modified Fisher equation. For a special case, we obtain an exact solution describing self-similar growth of the initially inhabited domain. By comparison with numerical solutions, we show that this exact solution may be applicable to describe an early stage of a biological invasion preceding the propagation of the stationary travelling wave. Also, the exact solution is applied to the problem of critical aggregation to derive sufficient conditions of population extinction. Finally, we show that the solution we obtain is in agreement with some data from field observations.

Full Text Article emailed within 0-6 h: $19.90